zbMATH — the first resource for mathematics

Oscillation of continuous and discrete diffusive delay Nicholson’s blowflies models. (English) Zbl 1075.92051
Summary: We consider the continuous and the discrete delay diffusive Nicholson’s Blowflies models with different types of boundary conditions. Our aim is to give some sufficient conditions for oscillation of all positive solutions about the positive steady state. We show that these conditions have essentially first order character by reducing the problem of oscillation of the boundary value problem to that of first order delay differential or difference equation.

92D40 Ecology
34K60 Qualitative investigation and simulation of models involving functional-differential equations
35Q80 Applications of PDE in areas other than physics (MSC2000)
92D25 Population dynamics (general)
Full Text: DOI
[1] Agarwal, R.P.; Grace, S.R.; O’Regan, D., Oscillation theory for difference and functional differential equation, (2000), Kluwer Academic Publishers Drodrecht · Zbl 0954.34002
[2] Ahlabrandt, C.D.; Peterson, A.C., Discrete Hamiltonian systems: difference equations, continued fractions, (1996), Kluwer Academic Publishers Drodrchet
[3] Ardito, A.; Riccard, P., Existence and regularity for linear delay partial differential equations, Nonlinear anal., 4, 411-414, (1980) · Zbl 0433.35066
[4] Cheng, S.S.; Zhang, G., Existence criteria for positive solutions of a nonlinear difference inequality, Annal. poln. math., LXXIII, 3, 197-220, (2000) · Zbl 0974.39001
[5] Friedman, A., Partial differential equations of parabolic type, (1964), Printic-Hall Englewood Cliffs, NJ · Zbl 0144.34903
[6] Gurney, W.S.; Blythe, S.P.; Nisbet, R.M., Nicholson’s blowflies revisited, Nature, 287, 17-21, (1980)
[7] Györi, I.; Ladas, G., Oscillation theory of delay differential equations with applications, (1991), Clarendon Press Oxford · Zbl 0780.34048
[8] Györi, I.; Trofimchuk, S.I., On the existence of rapidly oscillatory solutions in the Nicholson blowflies equation, Nonlinear anal., 48, 1033-1042, (2002) · Zbl 1007.34063
[9] Karakostas, G.; Philos, Ch.G.; Sficas, Y.G., Stable steady state of some population models, J. dynam. diff. eqns., 4, 161-190, (1992) · Zbl 0744.34071
[10] Kelley, W.G.; Peterson, A.C., Difference equations; an introduction with applications, (1991), Academic Press New York · Zbl 0733.39001
[11] Kocic, V.L.; Ladas, G., Oscillation and global attractivity in a discrete model of nicholson’s blowflies, Applicable anal., 38, 21-31, (1990) · Zbl 0715.39003
[12] Kocic, V.L.; Ladas, G., Global behavior of nonlinear difference equations of higher order, (1993), Kluwer Academic Publishers Dordrecht · Zbl 0787.39001
[13] Kreith, K.; Ladas, G., Allowable delays for positive diffusion processes, Hiroshima math. J., 15, 437-443, (1985) · Zbl 0591.35025
[14] Kubiaczyk, I.; Saker, S.H., Kamenev-type oscillation criteria for hyeperbolic nonlinear delay difference equations, Demonstratio math., 36, 1, 113-122, (2003) · Zbl 1035.39004
[15] Kubiaczyk, I.; Saker, S.H., Oscillation theorems for discrete nonlinear delay wave equations, Z. angew. math. mech., 83, 12, 812-819, (2003), (J. Appl. Math. Mech. (ZAMM)) · Zbl 1040.39005
[16] Kulenovic, M.R.S.; Ladas, G., Linearized oscillation in population dynamics, Bull. math. biol., 44, 615-627, (1987) · Zbl 0634.92013
[17] Kulenovic, M.R.S.; Ladas, G.; Sficas, Y.S., Global attractivity in nicholson’s blowflies, Applicable anal., 43, 109-124, (1992) · Zbl 0754.34078
[18] Li, X.P., Partial difference equations used in the study of molecular orbits, Acta chimica sinica, 40, 688-696, (1982), (in Chinese)
[19] Nicholson, A.J., The self adjusment of population to change, Cold spring harb. symp. quant. biol., 22, 153-173, (1957)
[20] Nicholson, A.J., The balance of animal population, J. animal ecol., 2, 132-178, (1993)
[21] S.H. Saker, Oscillation of parabolic neutral delay difference equations, Bull. Korean Math. Soc., in press. · Zbl 1068.39022
[22] Saker, S.H., Oscillation of parabolic neutral delay difference equations with several positive and negative coefficients, Appl. math. comput., 143, 1, 173-186, (2003) · Zbl 1028.39004
[23] Saker, S.H., Kamenev-type oscillation criteria for hyperbolic nonlinear neutral delay difference equations, Nonlinear studies, 10, 3, 221-236, (2003) · Zbl 1049.39009
[24] Saker, S.H.; Agarwal, S., Oscillation and global attractivity in a periodic nicholson’s blowflies model, Math. comput. modell., 35, 719-731, (2002) · Zbl 1012.34067
[25] Saker, S.H.; Zhang, B.G., Oscillation in a discrete partial nichlson’s blowflies model, Math. comput. modell., 36, 1021-1026, (2002) · Zbl 1021.92042
[26] Saker, S.H.; Agarwal, S., Oscillation and global attractivity in nonlinear delay periodic model of population dynamics, Applicable anal., 81, 787-799, (2002) · Zbl 1041.34061
[27] Saker, S.H.; Agarwal, S., Oscillation and global attractivity in a nonlinear delay periodic model of respiratory dynamics, Comput. math. appl., 44, 623-632, (2002) · Zbl 1041.34073
[28] Saker, S.H.; Wong, P.J.Y., Nonexistence of unbounded nonoscillatory solutions of nonlinear perturbed partial difference equations, J. concr. applicable math., 1, 1, 87-99, (2003) · Zbl 1063.39009
[29] H. Smith, Monotone Dynamical Systems, AMS Surveys and Monographs Providence, Hode Island, 1995.
[30] So, J.W.H.; Yu, J.S., On the stability and uniform persistence of a discrete model of nicholson’s blowflies, J. math. anal. appl., 193, 233-244, (1995) · Zbl 0834.39009
[31] Thomas, D.M.; Robbins, F.W., Analysis of nonatunomous nicholosn blowfly model, Physica A, 273, 198-211, (1999)
[32] Travis, C.C.; Webb, G.F., Existence and stability for partial functional differential equations, Trans. amer. math. soc., 200, 359-418, (1974) · Zbl 0299.35085
[33] Turo, J., Generalized solutions of mixed problems for quasilinear hyperbolic systems of functional partial differential equations in the Schauder canonic form, Ann. polon. math., 50, 157-183, (1989) · Zbl 0717.35051
[34] Vladimirov, V.S., Equations of mathematical physics, (1981), Nauka Moscow · Zbl 0485.00014
[35] Wu, J.H., Theory and applications of partial functional differential equations, (1996), Springer New York
[36] Yamada, Y., On a certain class of semilinear voltera diffusion equations, J. math. anal. appl., 88, 433-451, (1982) · Zbl 0515.45012
[37] Zhang, B.G., Oscillation of delay partial difference equations, Prog. natural sci., 11, 321-330, (2001)
[38] Zhang, B.G.; Saker, S.H., Oscillation in a discrete partial delay survival red blood cells model, Math. comput. modell., 37, 659-664, (2003) · Zbl 1045.92028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.